What can I do do, if progesterone cream makes me tired the morning

by Ava
(Hamburg, Germany)

Hello,

it is said, that progesterone cream should be taken at least twice daily, but if I take it in the morning, I experience drowsiness. I am in my 4th cycle using it, so my body hasn't adjusted yet and I think I didn't take enough at first too, although I experienced relief in my PMS - I took about 150 mg per day. Since I started, my period is coming a week earlier. I am 52 and still had a normal cycle before starting with the cream. I turned to Progesterone cream because of extremely (really extremely!!!) heavy flows and severe PMS. The doctor told me, that my endometrium is just extremely "thick", everything else is ok (sorry, for my english, it is not my native language)
This time now, the flow is heavier than ever before (about 40ml ever 3 hours).

So actually I have two questions - how can I cope with the drowsiness, if I take it in the morning, and should I take a higher dosage from day 12 on (that is the time I always started applying it)?

Would be very thankful for help/suggestions.
Thank you and kind regards,
Ava

Comments for What can I do do, if progesterone cream makes me tired the morning

Click here to add your own comments

Nov 14, 2016
Fatigue
by: Anonymous

Hi Ava,

My doctor said I could take my progesterone at night before bed. It helps to calm you down... helps with anxiety and helps you to sleep.

Did your doctor say you had to take it in the morning? If so, you could ask him/her if you could switch to only taking it at night.

Nov 18, 2016
Fatigue
by: ava

Thank you for replying.

As it was said that it is best to take it morning AND night, I took it before I went to bed and in the morning (ca 40-60 mg a day).

Here we have no doctors who prescribe NPC/know much about it. At least I haven't found one yet. I have been relying on what I read - and I have read A LOT!!!

UPDATE: Meanwhile I got off of it though.

I was feeling worse and worse, after enhancing the dose to 200 mg a day, as it was very often recommended here (even to go higher), to prevent a lower dose triggering the estrogen again and again (didn't make any progress using a smaller dose).

I felt so bad after taking the higher dose for about 2 weeks (my heart was racing, my lungs felt like they clutching in my breast/throat, as if I couldn't breathe right, I collapsed during sport 2 times - never had that before, it was very scary - and most of all: my mood got so bad, I felt like I was going crazy, completely out of order.

I stopped cold turkey because I just couldn't bear it any longer. And I can't stand A LOT. Felt better instantly the next day, getting better from day to day.

I won't be using the cream anymore.


Nov 18, 2016
Fatigue
by: ava

Sorry, I meant to say I CAN stand a lot, not can't. Means, I really tried, but this is getting too scary.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...